Jump to content

Is Lamictal fucking with my sleep?


Recommended Posts

On Seroquel, I normally sleep like a log, no dreams and you couldn't wake me if you tried. Since my Lamictal dose is getting higher, I am sleeping less, lighter, having nightmares, waking several times and this morning jolted awake at 3:30 AM and couldn't get back to sleep.

I'm still too depressed to be hypo. Should I be taking my Lamictal in the morning? Do you think it's fucking with my Seroquel coma?

Link to comment
Share on other sites

Thanks so much. Based on that info I will try dividing my dose, starting this morning. Maybe half the dose at bedtime will make a difference in my new, crappy sleeping patterns. Pdoc had prescribed it all at bedtime.

Link to comment
Share on other sites

i take it all in the morning. since i've never tried to take it at night, i have no idea what it would do. i take lamictal, wb, and .5 klonopin in the am and .5 klonopin in the afternoon, and risperdal and 2mg klonopin at night. between the risperdal and klonopin at night, i'm in a coma for 9 hours.

Link to comment
Share on other sites

Well, I feel pretty hypo having taken 1/2 dose in the morning. I think I'm cycling a little, not being at a therapeutic dose yet.

We'll see how I adjust to a divided dose. VE's link recommended DID for BP dosing. If I still can't sleep I will take it all in the morning like you Loon.

Thanks

Link to comment
Share on other sites

I would take my entire Lamictal dose (was up to 400) first thing in the morning and my nightly seroquel at bedtime (50) to help me sleep and would find that my sleep was very disrupted with the Lamictal. I'd have nightmares and would wake frequently throughout the night.

For a variety of reasons, I've decided to titrate off the Lamictal. I'm afraid I can't give the corresponding 'no more nightmares and frequent waking' go-ahead because I went on ativan at the time of the titration so that's made the direct correlation muddied. However, the nightmares and bad sleeping DID happen when I started Lamictal in the first place...

Ruins

Link to comment
Share on other sites

Lamictal can be energizing for some people and sedating for others.

Originally I took my dose in evening but found it was making me more alert 3-4 hours later, wrecking my sleep, so I switched to morning dosing, with improvements. For various reasons ended up a year later taking it at night again, and thougt it didn't make any difference this time. Last week I switched it back to mornings and i am finding it much easier to get to sleep again. Gee, lesson learned twice.

a.m.

Link to comment
Share on other sites

The divided dose made a huge difference. I got in bit late last night, but managed 5 hours without waking and no nightmares.

Today, I will try my full dose in the AM. I may as well figure it out while I am still on a low dose. I guess I am one of those people that finds it activating.

Again, thanks for the advice guys.

Link to comment
Share on other sites

  • 1 month later...

I have to stop taking Lamictal. ;) As I went up in dose my normally bad dreams got more and more intense. After I was on 100mg for a week my pdoc said to call him in another week. My dreams had gotten even worse and I was slightly hypo all the time. Maybe a little less depressed but couldn't relax. I really don't think giving it more time would have helped because it was worse as time went on. On to yet another drug. Not sure which one.

I don't want to discourage anyone from trying this drug. It seems to work wonders for so many people and it's unique with such low side effects, antidepressant effects along with mood stabilization.

Frustrated but also slightly relieved because I'm underinsured and this would have been very expensive, even buying gerneric from Canada.

Link to comment
Share on other sites

I had horrible dreams in the beginning - they have mostly gone away with time. I take mine in the morning as I feel like it makes me ansy. I take Abilify at night as it seems to make me tired. These drugs seem to work differently with everbody because Lamictal is not supposed to make you gain weight but I've gained weight. I want to eat everything in sight!

Link to comment
Share on other sites

i'm definitely having really fucked up vivid dreams, sometimes nightmares on Lamictal. I'm a little scared if as i titrate it gets worse than it is. i'm still sleeping. just interrupted and disturbing.

aside from the initial nausea/lack of apetite and corollary weight loss with each dose increase, which goes away in a short time, i can live with the dreams.

i think.

actually, i'm finding it fascinating. a lot of the time, i'm finding a clear relationship between my waking life and my dream life. in other words, i do feel like i'm processing my days while i'm asleep. which is kind of cool. and i actually get to discuss dreams in psychotherapy.

Link to comment
Share on other sites

I wish the Lamictal made me lose weight! Also, it has made me as dumb as a box of rocks. I've never seen that side effect anywhere except a friend of mine is a paramedic and he has the Nursing Guide to Drugs. In there it said "cognitive/memory difficulties". They aren't lying!

Link to comment
Share on other sites

  • 1 month later...

I'm dumb but stable. I have a hard time finding words and my thoughts are slowed to the point of boredom. I accept this because it treats my depression and keeps my hypomania from becoming full blown insane mania. I tried to lower my dose but I got suicidally depressed.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...